MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If explanted; give date: lens remains implanted, therefor not explanted (b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during the insertion of the lens, wires were discovered on the lens last week.Dr de lint was able to remove it when the lens had unfolded.The surgeon does not know if this came from the shooter or somewhere else.Through follow-up we learned that 4 very thin nylon (?) threads were observed and removed from the lens after implantation.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on 11/6/2019.Device returned to manufacturer: yes.Device evaluation: the particles removed by the doctor associated to the complaint were received on site, the pcb00 unit itself was not returned.The particles were received in a pouch with the particles location indicated with a circle.The particles were sent to our third-party laboratory services provider for analysis obtaining the following summarized results: summary: the ¿thread-like¿ debris is consistent with a cellulosic material (e.G.Cotton, rayon, lint).The thin sliver of ¿wire-like¿ metallic material is aluminum containing a small amount of copper which could indicate an alloy similar to aa 1100 alloy or possibly some of the aa 2000 series alloys.For the ¿wire-like¿ metallic material the complaint reported cannot be confirmed as a manufacturing site related since there are no aluminum parts with product contact throughout the manufacturing process identified and there are process controls defined in procedures to identify this type of debris/particles.Manufacturing record evaluation: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification. a search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9289468
Report Number2648035-2019-01173
Device Sequence Number11374771
Product Code HQL
UDI-Device Identifier05050474558397
UDI-Public(01)05050474558397(17)220619
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/26/2019
10/25/2020
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/23/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005